I am having RAI 131 in two days. My TSH is at 63 as of 2/22 started low-iodine diet 2/15 TSH at 33 day before diet started. Was curios as to who knows if I should be feeling Hypo at 63 and what to expect at this TSH normal prior surgery. RAI 131 70-100 dose in 2 days does any one have any useful thoughts as far as staying at home or hosp?
1/26 R thyroid removal prelim no Cancer
1/28 full path report indicates papillary carcinoma
2/5 L thyroid removal resulting TT
TSH normal prior to 2/5 on 2/5 TSH at 5 and 2/15 TSH 33
Here is some great info on your "glowing" phase of the RAI: http://www.thyca.org/rai.htm#after
I also got a ton of great information from the nuclear medicine department at my hospital (ask for it when you go in for your initial scan).
I know that I was feeling *horrible* when my TSH hit around 75. I wonder if you aren't really feeling the effects yet because your TT was so recent (my RAI was 3 years after initial diagnosis).
What I can recommend while you are "nuked" is plastic, plastic, plastic!!! Plastic utensils, disposable plates, medical gloves, wrap your mattress in plastic, etc. Also, wash all of your clothes separately and wash them at least twice before drying them. Flush the toilet twice. Rinse the tub/shower down thoroughly. Most of the radiation comes out in bodily fluids - sweat, urine, saliva, etc. Don't get near anyone (especially children and pets) for the first 3-4 days. Don't sleep next to anyone for at least a week. Basically, consider yourself a highly contagious scourge of society (LOL).
Hang in there - it's all uphill from the RAI!
papillary carcinoma '03, second surgery '04, recurrence and RAI '06
three sisters with papillary carcinoma (one with three recurrences/RAI)
another sister and daughter with precancerous thyroids
Thanks, I really appreciate it. I was wondering on effects because it seems to be I am having the opposite very speed up, energy, talking, yes tired but cannot stop feeling the energy at the same time "perma grin" I felt like crap for the first week after sx. Then it seemend as soon I I started depriving myself of Iodine I started feelong better. I was curios as to if it was the meds I take for ADD. My doc all asure me it has nothing to do with this but it seems like no one really knows whats happening:)
As a family we chose to remove wheat, all forms of dairy and additives from our diet for 1.5 years. My oldest child has troubles in school. The school tried one label, then another...finally the school psychologist figured it out...both my sons were being impacted by a Sensory Integration Disorder, commonly misdiagnosed as ADD or ADHD. All of these disorders are aggravated by the diet we eat and some think we can be "cured" by eating clean. Many believe we all have an auto immune disorder, that goes undiagnosed and leads to our thyroid or lymphatic cancers.
Since you are attending our Low Iodine -RAI University and have some extra time on your hands coming up. I would suggest two books while you are attending our RAI University. I read them after paying 10k a year for private language and physical therapy for my sons. These books helped change the way the school viewed and helped my children.
My point is eating clean agrees with you for a reason :) I don't think its the low iodine but rather the home cooking and lack of processed foods :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.